Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Enriched $P$-Partitions

Author: John R. Stembridge
Journal: Trans. Amer. Math. Soc. 349 (1997), 763-788
MSC (1991): Primary {06A07, 05E05}
MathSciNet review: 1389788
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An (ordinary) $P$-partition is an order-preserving map from a partially ordered set to a chain, with special rules specifying where equal values may occur. Examples include number-theoretic partitions (ordered and unordered, strict or unrestricted), plane partitions, and the semistandard
tableaux associated with Schur's $S$-functions. In this paper, we introduce and develop a theory of enriched $P$-partitions; like ordinary $P$-partitions, these are order-preserving maps from posets to chains, but with different rules governing the occurrence of equal values. The principal examples of enriched $P$-partitions given here are the tableaux associated with Schur's $Q$-functions. In a sequel to this paper, further applications related to commutation monoids and reduced words in Coxeter groups will be presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): {06A07, 05E05}

Retrieve articles in all journals with MSC (1991): {06A07, 05E05}

Additional Information

John R. Stembridge
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109–1109

Received by editor(s): August 25, 1994
Additional Notes: Partially supported by NSF Grants DMS–9057192 and DMS–9401575
Article copyright: © Copyright 1997 American Mathematical Society